Alert archive / Wyoming / Red Flag Warnings in 2019
Red Flag Warning 6, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Aug 14, 2019, 2:07 AM MDT. It took effect at Aug 14, 2019, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2019, 2:07 AM MDT (08:07 UTC)
- In effect from
- Aug 14, 2019, 12:00 PM MDT
- Expired
- Aug 14, 2019, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
953 WWUS85 KCYS 140807 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 207 AM MDT Wed Aug 14 2019 ...Red Flag Warning in effect Wednesday for fire weather zone 304... WYZ304-150200- /O.NEW.KCYS.FW.W.0006.190814T1800Z-190815T0200Z/ Southwest Carbon County- 207 AM MDT Wed Aug 14 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 304... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon today to 8 PM MDT this evening. * AFFECTED AREA...Fire weather zone 304. * WIND...West at 10 to 15 mph sustained with gusts up to 25 mph. * HUMIDITY...10 to 15 percent. * HAINES INDEX...5. If fires develop they will behave dangerously and erratically...and grow and spread rapidly. * THUNDERSTORMS...No thunderstorms expected. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Worley
1 follow-up statement
086 WWUS85 KCYS 140848 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 248 AM MDT Wed Aug 14 2019 ...Red Flag Warning remains in effect Wednesday for fire weather zone 304... ...Fire Weather Watch in effect noon Thursday to 8 PM for fire weather zone 304... WYZ304-150900- /O.NEW.KCYS.FW.A.0006.190815T1800Z-190816T0200Z/ /O.CON.KCYS.FW.W.0006.190814T1800Z-190815T0200Z/ Southwest Carbon County- 248 AM MDT Wed Aug 14 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING DUE TO GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 304... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING DUE TO GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 304... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from Thursday afternoon through Thursday evening. * AFFECTED AREA...Fire weather zone 304. * WIND...West at 10 to 15 mph sustained with gusts up to 30 mph. * HUMIDITY...10 to 15 percent. * HAINES INDEX...5. If fires develop they will behave dangerously and erratically...and grow and spread rapidly. * THUNDERSTORMS...Isolated with microburst potential. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ Worley
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 13, 11:48 PM MDT, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 13, 11:48 PM MDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1148 PM MDT Tue Aug 13 2019 .UPDATE... Issued at 803 PM MDT Tue Aug 13 2019 With RH values on the rise and winds lessening, the Red Flag Warning for southwest Carbon County was allowed to expire at 8 PM MDT. && .SHORT TERM...(This evening through Wednesday night) Issued at 235 PM MDT Tue Aug 13 2019 Tricky forecast for this afternoon through tonight, especially further to the east across far eastern Wyoming and the southern Nebraska panhandle. The convective environment is prime for severe thunderstorms southeast of a line from Cheyenne, to Torrington, and eastward to Alliance with MLCAPE between 1500 to 2500 j/kg, and values close to 3000 j/kg around Sidney with ample 0-6 km and environmental shear. However, the lack of forcing combined with some residual dry air aloft (CIN) is resulting in mostly sunny skies with not much activity currently. A line of strong storms brushed Box Butte County southward towards Cheyenne County earlier today, but these have since moved southward into far northeast Colorado and south central Nebraska. Satellite shows the outflow boundary associated with the early morning thunderstorms dissipating with hardly any fair weather CU developing along the boundary at this time. High res models continue to indicate a pair of outflow boundaries, from the storms south of the Nebraska panhandle, pushing west into the Laramie Range and the Front Range. It will not take much lift to generate a few strong to severe storms through this evening, so kept POP around 20 to 35 percent in far southeast Wyoming and the central/southern Nebraska panhandle. Some of this activity may actually form along the Laramie Range/west of Fort Collins Colorado and move northeast through the late evening hours. Of course, this forecast is conditional based on strong thunderstorm outflow. If these boundaries do not occur, thunderstorm chances will be much less since the secondary disturbance shown yesterday is displaced further north into northern Wyoming and South Dakota. Expect some fog to form as well, mainly along and east of the I-25 corridor in addition to the I-80 Summit. For Wednesday, can not rule out another round of morning thunderstorms for the northern panhandle and far east central Wyoming with most models showing some activity well west of I-25. A few strong to severe thunderstorms are expected through the afternoon where a slight risk exists. Convective parameters should be similar to today, but better overall forcing across the plains. Temperatures will remain slightly below normal with temperatures in the upper 70s to mid 80s Wednesday afternoon. Depending on how much rain falls over the next 36 hours, may need to add fog to the forecast Wednesday night as well. .LONG TERM...(Thursday through Monday) Issued at 335 AM MDT Tue Aug 13 2019 Thunderstorm chances continue through the rest of the week mainly east of I-25 due to continued moisture advection from the southwest combined with upslope forcing. Conditions will continue to be dry to the west increasing fire weather concerns. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1135 PM MDT Tue Aug 13 2019 VFR conditions this evening will give way to IFR/MVFR ceilings and fog by 14/09-10Z as upslope flow east of I-25 brings deep low level moisture to the area. Slight chances for showers to develop near KCDR through 14/12Z as a surface boundary remains generally stationary over the northern Panhandle. KLAR and KRWL should remain VFR through the night. Chances for showers and thunderstorms across a wider area after 14/20Z with higher probability of occurrence for the western Nebraska Panhandle. && .FIRE WEATHER... Issued at 200 PM MDT Tue Aug 13 2019 Red Flag Warning continues for southwest Carbon County for marginal conditions with wind gusts around 20 mph and relative humidities between 15 to 20 percent. Several models show increasing midlevel moisture over this area for tomorrow, so will hold off on another Fire Weather Watch for now. However, daytime temperatures will also be 5 to 10 degrees warmer during the day. Fire weather concerns increase later this week and into the weekend as westerly winds increase and daytime humidities remain around 15 percent. Will have to monitor fuel status for zones further to the east across southeast Wyoming since elevated to near Red Flag conditions are possible as far east as the I-25 corridor. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...WM SHORT TERM...TJT LONG TERM...CW AVIATION...AB FIRE WEATHER...TJT
Hazardous weather outlook, Aug 13, 8:02 PM MDT, 6 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 802 PM MDT Tue Aug 13 2019 NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-117>119- 150215- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-East Platte County-Goshen County- South Laramie Range Foothills-Central Laramie County- East Laramie County- 802 PM MDT Tue Aug 13 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Severe storms are possible Wednesday and Thursday, then chances for showers and thunderstorms follow us into the weekend. .Spotter information statement... Spotter activation will not be needed. WYZ103>106-109>116-150215- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range- 802 PM MDT Tue Aug 13 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Expect conditions to be drier though cannot rule out a stray shower or thunderstorm in the afternoon through the rest of the week and into the weekend. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 2:48 AM MDT | Fire Weather Watch | CYS | 24 hr |
Nearby
Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.